Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 77, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 14, 2022, 4:21 AM EDT for Morgan County, Perry County, Ohio. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2022, 4:21 AM EDT (08:21 UTC)
- Expired
- Jun 14, 2022, 4:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 151 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:22 AM EDT | TSTM WND DMG | 3 Nw Rendville, OH | A FEW TREES WERE BLOWN DOWN ALONG CONGO ROAD. |
| Jun 14, 4:30 AM EDT | TSTM WND DMG | Somerset, OH | A FEW TREES BLEW DOWN ALONG STATE ROUTE 13. |
| Jun 14, 4:40 AM EDT | TSTM WND DMG | 2 Wsw Malta, OH | A FEW TREES FELL DOWN ALONG STATE ROUTE 78. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:45 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2985 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WUUS51 KRLX 140821
SVRRLX
OHC115-127-140845-
/O.NEW.KRLX.SV.W.0077.220614T0821Z-220614T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
421 AM EDT Tue Jun 14 2022
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Perry County in southeastern Ohio...
Northern Morgan County in southeastern Ohio...
* Until 445 AM EDT.
* At 420 AM EDT, severe thunderstorms were located along a line
extending from near North Zanesville to near Granville South,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Lexington, McConnelsville, Somerset, Shawnee, Perry State
Forest, Crooksville, Thornville, Junction City, Malta, Corning,
Bristol, Glenford, Rendville and Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3975 8164 3967 8164 3967 8159 3965 8159
3959 8228 3960 8238 3974 8236 3975 8240
3983 8239 3984 8247 3993 8246
TIME...MOT...LOC 0820Z 321DEG 44KT 4003 8204 4000 8255
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KredensorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:31 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 14, 2:31 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
231 AM EDT Tue Jun 14 2022
.SYNOPSIS...
Heat wave expected through the work week with diurnal
thunderstorms. Cold front Friday. Seasonable temperatures and
dry next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 200 AM Tuesday...
Updated Sky and PoP grids over the next several hours to reflect
the latest trends. After an initial round of severe
thunderstorms this evening, another round of strong to severe
storms is progressing through the region currently. This
activity will continue to slide to the southeast with another
round to follow near dawn.
As of 945 PM Monday...
Updated the forecast to better reflect latest radar trends. Will
also adjust low temperatures overnight as some sites have
already over achieved.
As of 655 PM Monday...
Will update the forecast to raise POPs in the path of the
approaching thunderstorms.
As of 208 PM Monday...
Latest radar mosaic shows mainly dry conditions are in place
across the area. However, showers and storms were developing
well to our northwest. These storm will be the forecast issue
through early Tuesday.
The reason for this is that there is still some discrepancy
of the track of a developing MCS between the models. A few
models suggest a track well to our north while others dive the
feature southeast across portions or our forecast area.
Current thinking is that an area of showers and storms
developing across portions of IL/IN at this time could move
across our south early this evening. Other storms located across
WI will impact our northern counties later.
SPC has the much of the area in slight risk with enhanced risk
of severe storms creeping into Perry/Morgan/Washington counties
in Ohio. For more detail regarding the severe threat...see the
latest SPC Day 1 outlook /SWODY1/.
Combination of abundant moisture and the possibility of training
storms may result in water issues with the storms. Because of
this, WPC has our entire area in marginal risk of excessive
rainfall with some of our southeast Ohio counties in slight
risk.
Once the storms push southeast Tuesday morning, dry conditions
should prevail. Models indicate the upper high that is centered
over the southern plains will shift east bringing very warm and
even hot temperatures to our area by Tuesday afternoon.
Combination of temperatures in the 90s across the lowlands with
dewpoint temperatures well into the 70s will make it feel like
105 to 110 degrees. Currently coordinating with our neighbors on
possibly upgrading the excessive heat watch to a warning across
portions of the region.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 225 AM Tuesday...
A ridge aloft will keep hot and humid conditions over the area
on Wednesday and Thursday. Heat indices both days will be over
100 in portions of the lowlands, with some areas possible over
105. Will keep the excessive heat watch going for both days.
Some afternoon and evening convection is possible over the
mountains on Wednesday, and area wide on Thursday. With the heat
and humidity, some severe thunderstorms are possible.
A cold front will then push through the area on Friday
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 225 AM Tuesday...
More seasonable and drier air will move in behind the cold
front for the weekend. This will provide a dry weekend with warm
afternoons and cool mornings.
A warm front Sunday night into Monday will bring above normal
temperatures back to the area for the beginning of the next
work week.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 200 AM Tuesday...
After an initial round of showers/storms this evening, another
round is currently progressing through the region. Activity will
slide southeastward with yet another round of showers/storms to
follow near dawn. Some showers and thunderstorms will cause IFR
VSBY restrictions and strong gusty winds. Outside of the
thunderstorms, expect VFR conditions. Areas that get rainfall
and then clear out could see fog develop. At this point, fog
development is expected to be rather limited and has been left
out of most of the TAFs. Widespread showers/storms should exit
the region by late morning, with the best chance for activity
being across southeast Ohio and northeast West Virginia.
A cumulus deck can be expected beginning late this morning.
Initially there could be some MVFR CIG restrictions with the
deck, particuarly at BKW, but it will raise to VFR as the
afternoon progresses. A few isolated showers/storms could
develop this afternoon, but has been left out of the TAFs for
the time being due to high uncertainty. VFR conditions then
persist to the end of the TAF period.
Surface flow will be light and southwest this morning. Flow
then becomes westerly today. Strong wind gusts are possible in
thunderstorms this morning.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: Medium this morning. High this afternoon
through the end of the TAF period.
ALTERNATE SCENARIOS: Timing, intensity, and location of
showers/storms this morning could vary. Some patchy fog could
occur this morning depending on rainfall and if skies clear.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 06/14/22
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H M H H H H H H M H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H M M M M
EKN CONSISTENCY H H H H H H H H L H H H
PKB CONSISTENCY H H H H H H H M M H H H
CKB CONSISTENCY H H H H H H H M M M M L
AFTER 06Z WEDNESDAY...
Brief IFR possible in thunderstorms Thursday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Excessive Heat Watch from noon EDT today through Thursday
evening for WVZ005>010-013>019-024>029.
OH...Excessive Heat Watch from noon EDT today through Thursday
evening for OHZ066-067-075-076-083>087.
KY...Excessive Heat Watch from noon EDT today through Thursday
evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...JSH/RPY
NEAR TERM...JSH/RPY/GW
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...GWHazardous weather outlook, Jun 14, 12:50 AM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1250 AM EDT Tue Jun 14 2022 WVZ030-039-525-526-150500- Lewis-Upshur-Northwest Randolph-Southeast Randolph- 1250 AM EDT Tue Jun 14 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday, Wednesday, and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-OHZ075-083>087-WVZ007>009-016>019-028-029-150500- Greenup-Carter-Boyd-Athens-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Mason-Jackson WV-Wood-Roane-Wirt-Calhoun-Ritchie-Braxton- Gilmer- 1250 AM EDT Tue Jun 14 2022 ...EXCESSIVE HEAT WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. Additionally, hazardous heat levels will be possible on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ011-020-031-032-040-150500- Tyler-Doddridge-Harrison-Taylor-Barbour- 1250 AM EDT Tue Jun 14 2022 ...SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of central West Virginia and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday, Wednesday, and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ076-WVZ010-150500- Washington-Pleasants- 1250 AM EDT Tue Jun 14 2022 ...SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. Additionally, hazardous heat levels will be possible on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522>524-150500- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- 1250 AM EDT Tue Jun 14 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515-517-519-521-150500- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Northwest Fayette-Northwest Nicholas-Northwest Webster- 1250 AM EDT Tue Jun 14 2022 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday, Wednesday, and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-WVZ005-006-013>015-024>027-150500- Lawrence KY-Wayne-Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone- Clay- 1250 AM EDT Tue Jun 14 2022 ...EXCESSIVE HEAT WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, and portions of central West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. Additionally, hazardous heat levels will be possible on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-150500- Perry- 1250 AM EDT Tue Jun 14 2022 ...EXCESSIVE HEAT WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms later tonight. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday, Wednesday, and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ067-150500- Morgan- 1250 AM EDT Tue Jun 14 2022 ...SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. Afternoon and evening thunderstorms will be possible through much of the work week. Some thunderstorms could be strong to severe. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday, Wednesday, and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 14, 2:51 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
251 AM EDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 1 W NELSONVILLE 39.46N 82.24W
06/13/2022 ATHENS OH 911 CALL CENTER
TREES DOWN.
&&Local storm report, Jun 14, 2:54 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG COOLVILLE 39.23N 81.79W
06/13/2022 ATHENS OH 911 CALL CENTER
TREES DOWN.
&&Special weather statement, Jun 14, 2:56 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
256 AM EDT Tue Jun 14 2022
WVZ006-013>015-025-026-034-515>518-140745-
Wyoming WV-Northwest Raleigh WV-Southeast Raleigh WV-Boone WV-
Kanawha WV-Southeast Fayette WV-Lincoln WV-Logan WV-
Northwest Fayette WV-Cabell WV-Putnam WV-
256 AM EDT Tue Jun 14 2022
...Strong thunderstorms will impact portions of southeastern Cabell,
central Kanawha, southwestern Putnam, Lincoln, Raleigh, Logan,
Wyoming, Fayette and Boone Counties through 345 AM EDT...
At 255 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gauley Bridge to 7 miles west of Burnwell
to Gill. Movement was southeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Charleston, Beckley, Madison, Fayetteville, Logan, Hamlin, Pineville,
Babcock State Park, South Charleston, Oak Hill, Barboursville,
Montgomery, Mullens, Chesapeake, Marmet, Mount Hope, Mabscott,
Ansted, Oceana and Sophia.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 96 and 99.
West Virginia Turnpike between mile markers 28 and 95.
Interstate 64 in West Virginia between mile markers 120 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3756 8185 3766 8180 3767 8196 3831 8229
3831 8228 3832 8233 3841 8238 3834 8167
3837 8130 3823 8119 3823 8114 3787 8075
3782 8094 3777 8089 3774 8092 3768 8088
3771 8098 3759 8109 3758 8120 3754 8120
TIME...MOT...LOC 0655Z 325DEG 42KT 3817 8116 3807 8152 3810 8213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KredensorLocal storm report, Jun 14, 2:59 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG ALBANY 39.23N 82.20W
06/13/2022 ATHENS OH 911 CALL CENTER
TREE DOWN AND POWER LINES DOWN.
&&Special weather statement, Jun 14, 3:18 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
318 AM EDT Tue Jun 14 2022
KYZ105-VAZ004-WVZ005-006-013-024-025-033-140745-
Lawrence KY-Buchanan VA-McDowell WV-Lincoln WV-Logan WV-Mingo WV-
Wayne WV-Cabell WV-
318 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of southeastern
Lawrence, northern Buchanan, northwestern McDowell, south central
Cabell, Mingo, southwestern Lincoln, western Logan and Wayne Counties
through 345 AM EDT...
At 317 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Hode, or 14 miles east of Inez, moving south at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamson, Wayne, Delbarton, Gilbert Creek, Holden, South
Williamson, East Lynn Lake, Red Jacket, Chattaroy, Aflex, Kiahsville,
Hinch, Dunlow, Oppy, Harts, Mount Gay-Shamrock, Matewan, Gilbert,
Kermit and Iaeger.
This includes Route 119 between mile markers 1 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3749 8204 3754 8197 3755 8204 3753 8205
3755 8213 3765 8218 3763 8221 3768 8230
3774 8233 3776 8231 3781 8240 3788 8242
3796 8253 3830 8249 3828 8227 3767 8196
3766 8180 3755 8186 3747 8180
TIME...MOT...LOC 0717Z 356DEG 33KT 3791 8228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KredensorSpecial weather statement, Jun 14, 3:51 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
351 AM EDT Tue Jun 14 2022
VAZ004-WVZ024-025-033-034-515-516-140830-
Buchanan VA-Wyoming WV-Northwest Raleigh WV-McDowell WV-
Southeast Raleigh WV-Logan WV-Mingo WV-
351 AM EDT Tue Jun 14 2022
...Strong thunderstorms will impact portions of Buchanan, McDowell,
Mingo, south central Raleigh, southwestern Logan and Wyoming Counties
through 430 AM EDT...
At 350 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wenonah to 6 miles southeast of Gilbert
Creek to Hardy. Movement was southeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williamson, Welch, Grundy, Pineville, Davenport, Mullens, Gary, War,
Delbarton, Northfork, Gilbert Creek, South Williamson, Hinch,
Hanover, R.d. Bailey Lake, Twin Falls State Park, Big Rock, Red
Jacket, Chattaroy and Paw Paw.
This includes Route 119 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3709 8216 3731 8230 3754 8197 3755 8213
3765 8218 3763 8221 3768 8230 3776 8231
3783 8240 3767 8188 3769 8131 3756 8120
3754 8120 3728 8142 3721 8156 3720 8168
3724 8173 3713 8199 3707 8202 3708 8205
TIME...MOT...LOC 0750Z 328DEG 38KT 3751 8132 3748 8184 3760 8224
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KredensorThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:21 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Lawrence, Meigs | 54 min |
| Jun 13, 8:37 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 38 min |
| Jun 13, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 46 min |
| Jun 13, 9:06 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 39 min |
| Jun 13, 9:21 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 24 min |
| Jun 13, 9:55 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 35 min |
| Jun 14, 12:11 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 34 min |
| Jun 14, 12:49 AM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry, Washington | 26 min |
| Jun 14, 1:13 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 32 min |
| Jun 14, 1:22 AM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry, Vinton | 23 min |
| Jun 14, 1:48 AM EDT | Special Weather Statement | RLX | Gallia, Jackson | 42 min |
| Jun 14, 2:19 AM EDT | Special Weather Statement | RLX | Gallia | 41 min |
| Jun 14, 4:06 AM EDT | Excessive Heat Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Perry and 1 more | 16 hr |
| Jun 14, 4:06 AM EDT | Heat Advisory | RLX | Morgan, Washington | 16 hr |
| Jun 14, 4:51 AM EDT | Special Weather Statement | RLX | Athens, Morgan, Washington | 39 min |
| Jun 14, 10:50 AM EDT | Areal Flood Warning | RLX | Meigs | 32 hr |
| Jun 14, 1:52 PM EDT | Excessive Heat Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.